Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Irregular periods, on birth control, hormonal acne. Tetralysal medication a cure ?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Hello, My daughter is 17 and has been having irregular periods since 13 years old. She was previously on XXXXXXX for 6 months to regulate her periods. The last time she menstruated was in April 2011. she has not been on XXXXXXX for 4 months now. She now has hormonal Acne. My GP has prescribed Tetralysal 150mg and XXXXXXX Is this a good combination?
Posted Sat, 21 Apr 2012 in Skin Hair and Nails
Answered by Dr. Sudarshan 22 minutes later

Thanks for the query.

You have mentioned about taking XXXXXXX were the cycles regular when she was on Yasmin?

Tetralysal 300 capsules contain the active ingredient lymecycline, which is a type of Tetracycline antibiotic.

Diane-35 is the pill containing Cyproterone acetate which blocks the effect of endogenously produced and exogenously administered androgens at the target organs by means of competitive inhibition.

The stimulating effect of male sex hormones on androgen-dependent structures and functions is weakened or abolished by Cyproterone acetate.

Excessive sebaceous gland function is decreased. By this effect it normalises the hormonal imbalance and reduces the acne.

I would like to know few more things which would help me in suggesting you better:
1. May I know her height and weight? Is she overweight?
2. Does she have any other signs of androgen excess like excessive hair/blackening of skin over neck/face flexural areas?
3. Is she on any topical medications?
4. How severe are the acne lesions?

For mild to moderate acne the treatment given to you is adequate.

A picture of the lesion will be more informative and I would be able to help in predicting the condition if I have a picture.

You have a feature of uploading the photos in the right side of your query box.
Please do confirm the uploading of the photos by writing here, so that I can reply you back at the earliest.

Anticipating your response.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor